Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 56, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 16, 2007, 5:15 PM MST for Gila County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2007, 5:15 PM MST (00:15 UTC)
- Expired
- Sep 16, 2007, 5:47 PM MST
- In force
- 32 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 93 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1369 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1988 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 5:00 PM MST, 15 minutes earlier.
Area forecast discussion, Sep 16, 5:00 PM MST, 15 minutes before
AZZ020>028-CAZ030>033-170600- AREA FORECAST DISCUSSION...UPDATED AVIATION SECTION NATIONAL WEATHER SERVICE PHOENIX AZ 500 PM MST SUN SEP 16 2007 .SYNOPSIS... A LOW PRESSURE DISTURBANCE WILL PUSH ACROSS THE AREA TONIGHT AND MONDAY. SUFFICIENT MOISTURE REMAINS OVER SOUTH-CENTRAL AND SOUTHWEST ARIZONA FOR SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT...WITH A CONTINUED CHANCE OVER SOUTH-CENTRAL ARIZONA ON MONDAY. BY TUESDAY THE AIR OVER THE REGION WILL TURN MUCH DRIER WITH NEAR NORMAL AFTERNOON TEMPERATURES. A DEEP LOW PRESSURE AREA WILL TAKE SHAPE OVER THE FAR EASTERN PACIFIC DURING THIS WEEK. AT PRESENT...IT APPEARS THAT THIS WILL BE A RELATIVELY DRY SYSTEM FOR THE FORECAST AREA WITH ONLY PARTLY CLOUDY SKIES EXPECTED BY THE END OF THE WEEK. && .SHORT TERM... TONIGHT THROUGH WEDNESDAY... ISOLD TSTMS HAVE FORMED THIS AFTERNOON OVER OUR AZ PORTION OF PHX CWA AS DYNAMICS FROM TROUGH/JET TO OUR W BEGIN TO INTERACT WITH VERY MOIST/UNSTABLE AMS. MLCAPES ARE EXPECTED TO BE IN THE 750 TO 1000 J/KG BY LATE IN THE DAY INVOF KPHX...AND WITH THE AFOEMENTIONED DYNAMICS...WE SHOULD SEE A PRETTY DRAMATIC INCREASE IN TSTM COVERAGE THE REMAINDER OF THE DAY CONTINUING INTO THE EVENING HOURS...ESPCLY OVER SCNTRL PORTIONS. MODERATE AMOUNTS OF SHEAR SHOULD PAVE THE WAY FOR SOME ISOLD SEVERE MULTICELLS AS THE AFTERNOON WEARS ON. MEANWHILE...FAR WRN AZ AND SE CA PART OF CWA HAVE UNDERGONE SIGNIFICANT DRYING TODAY...SO LITTLE OR NO CONVECTION ON TAP OUT THERE. DUE TO THE DYNAMICS ASSOCD WITH APPROACHING TROUGH...WE COULD SEE ONE OF THOSE UNUSUAL NIGHTS WHERE STORMS COULD BE FOUND EVEN INTO THE EARLY MORNING HOURS...ESPECIALLY OVER ABOUT THE ERN THIRD OF THE CWA. WILL MAINTAIN SCATTERED POPS FROM ABOUT CENTRAL LA PAZ AND YUMA COUNTIES EWD TONIGHT. BY MONDAY...THE TROUGH WILL PASS BY TO OUR N...PUSHING THE DEEP-LAYERED MOISTURE FAR ENOUGH TO OUR E SUCH THAT BY THE END OF THE DAY...MOST IF NOT ALL CONVECTION SHOULD BE OVER. TUESDAY AND WEDNESDAY APPEAR TO BE SUNNY...WITH MUCH LOWER HUMIDITIES. TEMPS WILL BE RIGHT AROUND SEASONAL NORMALS...WHICH WILL RESULT IN SOME PLEASANTLY COOL OVERNIGHT MINIMUMS. && .LONG TERM... WEDNESDAY NIGHT THROUGH SUNDAY... STRONG UPPER LOW WILL BE DEVELOPING AND DROPPING SWD ALONG THE PACIFIC COAST DURING THIS NEW WEEK ACCORDING TO ALL MEDIUM RANGE MODELS. THIS WILL LEAVE AZ/SE CA IN A DRY SWLY FLOW ALOFT THRU AT LEAST FRIDAY. BY THE END OF THE WEEK...MODEL SOLUTIONS DIVERGE QUITE A BIT...WITH THE GFS DROPPING THE LOW WELL OFF THE SRN CA COAST...THE ECMWF KEEPING IT OVER SW NV...AND THE GFS ENSEMBLE MEAN SOMEWHERE IN THE MIDDLE. WILL GO ALONG WITH THE ENSEMBLE MEAN SOLUTION FOR NOW...WHICH WOULD IMPLY SOME INCREASE IN CLOUDS... AND PERHAPS SOME MINOR COOLING TOWARDS THE END OF THE WEEK. SHOULD BE INTERESTING TO SEE HOW THIS ALL PANS OUT. && .AVIATION... SEPTEMBER 17 0000 UTC (SEPTEMBER 16 1700 MST) STRONG CONVECTION CONTINUES LATE THIS AFTERNOON...WITH SCATTERED THUNDERSTORMS DEVELOPING FROM CENTRAL MARICOPA COUNTY EASTWARD INTO THE HIGHER TERRAIN OF SRN GILA COUNTY. AS THE WEST COAST TROUGH MOVES SLOWLY EASTWARD...THE MOISTURE WILL STILL BE SUFFICIENT FOR SCATTERED THUNDERSTORMS WELL INTO TONIGHT. STORM DEVELOPMENT IS VERY RANDOM...AND INDIVIDUAL STORMS TYPICALLY LAST LESS THAN 60 MINUTES. STORMS CONTINUE TO DEVELOP WEST AND SOUTHWEST OF SKY HARBOR AIRPORT AND THERE IS AT LEAST A 40 PERCENT CHANCE FOR STORMS TO MOVE INTO KPHX OR KIWA THRU AT LEAST 02Z. VSBYS COULD DROP INTO MVFR CATEGORY BRIEFLY WITH OUTFLOW WINDS OVER 40 KTS IN ASSOCIATION WITH THE STRONGER THUNDERSTORMS. WILL KEEP AT LEAST VCTS/CB IN THE KPHX/KIWA TAF FROM 02Z THRU 06Z...AND THERE WILL CONTINUE TO BE A CHANCE FOR THUNDERSTORMS OR SHOWERS IN THE CENTRAL DESERTS AND SRN GILA COUNTY INTO THE MORNING HOURS...THO NO MENTION WILL BE MADE OF THUNDER IN THE TAFS. MUCH DRIER AIR HAS STARTED SPREADING INTO SERN CA AND FAR WRN AZ...AS SEEN BY THE 7 DEGREE DEWPOINT AT BLYTHE AT 4 PM. AS SUCH NO WEATHER IS EXPECTED IN THE WESTERN TAF SITES...THO THERE WILL BE GUSTY WEST TO SOUTHWEST WINDS TO OVER 25 MPH AT TIMES...ALONG WITH SOME BLOWING DUST...UNTIL AROUND 9 PM THIS EVENING AT KYUM/KBLH/KIPL. VSYBS COULD LOWER TO 4-5 MILES IN BLOWING SAND AT KIPL OR KBLH THIS EVENING. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SEPTEMBER 16 2135 UTS (SEPTEMBER 16 1435 MST) A DEEP LOW PRESSURE SYSTEM CENTERED NEAR THE CALIFORNIA COAST WILL KEEP A SOUTHWEST FLOW ALOFT...WITH GENERALLY DRY CONDITIONS ACROSS SOUTHEAST CALIFORNIA AND INTO SOUTH-CENTRAL ARIZONA. MINIMUM RH VALUES WILL DROP INTO THE TEENS AND 20S WHILE ANY CHANCES OF SHOWERS AND LIGHTNING REMAIN ACROSS THE NORTHERN AND EASTERN PORTIONS OF ARIZONA. CRITICAL WIND SPEEDS ARE NOT EXPECTED DURING THE NEXT 5 TO 7 DAYS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ESTLE LONG TERM...ESTLE AVIATION...CB FIRE WX...SIPPLE
Hazardous weather outlook, Sep 16, 5:45 AM MST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 545 AM MST SUN SEP 16 2007 AZZ022>024-027-028-171400- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 545 AM MST SUN SEP 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A PACIFIC COLD FRONT WILL APPROACH ARIZONA TODAY...AND MOVE THROUGH THE AREA TONIGHT. INCREASING MOISTURE FROM MEXICO...AHEAD OF THE COLD FRONT...WILL LEAD TO A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN...STRONG AND GUSTY WINDS...LARGE HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH EARLY MONDAY. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN...STRONG AND GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. DRY WEATHER WILL RETURN TUESDAY THROUGH SATURDAY. AZZ021-026-171400- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 545 AM MST SUN SEP 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A PACIFIC COLD FRONT WILL APPROACH ARIZONA TODAY...AND MOVE THROUGH THE AREA TONIGHT. INCREASING MOISTURE FROM MEXICO...AHEAD OF THE COLD FRONT...WILL LEAD TO A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY EAST OF THE COLORADO RIVER. THUNDER STORMS COULD PRODUCE LOCALLY HEAVY RAIN...STRONG AND GUSTY WINDS...LARGE HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH EARLY MONDAY. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN... STRONG AND GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. DRY WEATHER WILL RETURN TUESDAY THROUGH SATURDAY. AZZ020-025-CAZ031-171400- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- 545 AM MST SUN SEP 16 2007 /545 AM PDT SUN SEP 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN...STRONG AND GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY WEATHER WILL RETURN MONDAY THROUGH SATURDAY. CAZ030-032-033-171400- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 545 AM PDT SUN SEP 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT DRY WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY WEATHER IS EXPECTED MONDAY THROUGH SATURDAY.
In the hours before
Local storm report, Sep 16, 4:48 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
448 PM MST SUN SEP 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD 10 N GLOBE 33.53N 110.75W
09/16/2007 GILA AZ NWS EMPLOYEE
FLOODING AND ROCKSLIDES REPORTED ALONG HIGHWAY 60 NORTH
OF GLOBE.
&&
INIGUEZLocal storm report, Sep 16, 5:06 PM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
506 PM MST SUN SEP 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 15 S PHOENIX 33.33N 112.07W
09/16/2007 MARICOPA AZ TRAINED SPOTTER
TREES DOWN NEAR DESERT FOOTHILLS PKWY AND CHANDLER BLVD
IN AHWATUKEE.
&&
INIGUEZThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 5:27 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 33 min |
| Sep 16, 6:52 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 38 min |
| Sep 16, 7:30 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 45 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.